MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of an elevated atellica im prostate-specific antigen (psa) result which was discordant relative to clinical expectation and repeat testing.An initial elevated psa result was obtained for a post-prostatectomy patient, and not reported to the physician.The sample was tested two more times, using the same method and instrument, and both repeat tests were lower (near zero), as expected.The result from the third test was accepted as correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im prostate-specific antigen (psa) result which was discordant relative to clinical expectation and repeat testing.There were no issues noted with either calibration or quality control (qc) data.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im prostate-specific antigen (psa) result which was discordant relative to clinical expectation and duplicate repeat testing.No issues were identified with quality control or calibration for the assay, but associated data were not provided for review.Investigation included assessment of available reagent, instrument, and sample data.Reagent issues were ruled out as reproducible results meeting expectation were produced upon repeat testing using the same reagent pack.Instrument log data show no evidence of any hardware issues affecting delivery of any psa reagents, and no evidence of any sample probe issues during aspiration or dispense of the affected sample.Return of the patient sample for further investigation is not warranted because the discordant result was not reproducible.Based on the available information, the root cause cannot be definitively determined, but the issue appears to be an isolated case, and preanalytical variables (sample-quality issues) cannot be ruled out.No product problem was identified.The customer is operational, and no further action is required.

Brand Name
ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA)
Common Device Name
PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key18472338
Report Number1219913-2024-00004
Device Sequence Number12364150
Product Code MTF
UDI-Device Identifier00630414599809
UDI-Public00630414599809
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P950021-S016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2024
Device Model NumberN/A
Device Catalogue Number10995662
Device Lot Number331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale